Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 27, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 28, 2006, 5:21 AM CDT for Pemiscot County, Missouri. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2006, 5:21 AM CDT (10:21 UTC)
- Expired
- Jul 28, 2006, 7:15 AM CDT
- In force
- 114 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Pemiscot County, MO
The radar
The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 7:00 AM CDT | FLASH FLOOD | Caruthersville, MO | SOUTH WARD STREET IS PARTIALLY FLOODED RESULTING IN TRAFFIC PROBLEMS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 99 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 281022 FFWMEG MOC155-281215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 521 AM CDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... PEMISCOT COUNTY IN SOUTHEAST MISSOURI * UNTIL 715 AM CDT * AT 411 AM CDT... OVER THE PAST 3 HOURS DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. LAW ENFORCEMENT IN DUNKLIN COUNTY HAS REPORTED A FEW COUNTY ROADS PARTIALLY FLOODED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLTON... WARDELL...STEELE...HAYTI HEIGHTS...HAYTI...DENTON...DEERING... COOTER AND CARUTHERSVILLE. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND, DONT DROWN .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3643 8957 3605 8967 3601 8992 3640 8997 $$
1 follow-up statement
000 WGUS74 KMEG 281213 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 713 AM CDT FRI JUL 28 2006 MOC155-281223- PEMISCOT MO- 713 AM CDT FRI JUL 28 2006 ...THE FLASH FLOOD WARNING FOR PEMISCOT COUNTY EXPIRES AT 715 AM CDT... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3643 8957 3605 8967 3601 8992 3640 8997 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:19 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 28, 3:19 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 319 AM CDT FRI JUL 28 2006 .DISCUSSION... COMPLEX PATTERN HAS SET UP ACROSS THE FORECAST AREA OVER THE PAST FEW DAYS MAKING PRECIPITATION FORECASTS DIFFICULT. CURRENT RADAR TRENDS HAVE BEEN SHOWING THE AREA OF RAIN THAT HAS BEEN OCCURRING OVER NORTHEAST ARKANSAS SINCE LATE EVENING YESTERDAY...FINALLY MOVING EAST. THIS IS IN RESPONSE TO A SHORTWAVE DROPPING OUT OF SOUTHERN MISSOURI AND PHASING WITH THE SHORTWAVE THAT HAS BEEN DRIFTING NORTHWARD OUT OF NORTHEAST TEXAS. THE WEAKNESS IN THE UPPER LEVEL RIDGE WILL REMAIN OVER THE MIDSOUTH BRINGING CONTINUING CHANCES FOR RAIN. THE NAM MODEL HAS BEEN PERFORMING BETTER THAN THE GFS WITH THIS SYSTEM. NAM THETA-E RIDGE AXIS WILL SHIFT TO A MORE EAST TO WEST ORIENTATION WHICH MEANS THE HEAVIER RAINFALL WILL OCCUR OVER THE NORTHERN SECTIONS OF THE FORECAST AREA BY LATER THIS AFTERNOON. EVENTUALLY THE THETA-E AXIS SHIFTS TO A NORTHWEST TO SOUTHEAST ORIENTATION. THIS FEATURE...IN ADDITION TO WEAK TO MODERATE INSTABILITY WILL CAUSE MENTION OF RAIN IN THE FORECAST FOR THE NEXT SEVERAL DAYS. DAYTIME MAX TEMPERATURES WILL BECOME INCREASINGLY UNCOMFORTABLE...ESPECIALLY WITH THE TROPICAL AIRMASS AND HIGHER HUMIDITIES...THIS WEEKEND AND INTO NEXT WEEK. LOOK FOR TEMPERATURES TO RETURN TO THE LOWER AND MID 90S AND HEAT INDEX VALUES BETWEEN 100 AND 105 BY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 86 74 92 76 / 80 50 50 30 MKL 83 71 89 73 / 80 50 60 40 JBR 84 73 93 74 / 90 40 40 20 TUP 87 73 89 73 / 70 50 70 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, Jul 28, 5:04 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 504 AM CDT FRI JUL 28 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291215- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 504 AM CDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...ESPECIALLY ACROSS THE MISSOURI BOOTHEEL...NORTHEAST ARKANSAS AND NORTHWESTERN TENNESSEE TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 28, 4:33 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
433 AM CDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD PARAGOULD 36.06N 90.51W
07/28/2006 GREENE AR LAW ENFORCEMENT
2 FEET OF WATER OVER COUNTY ROAD 920.
&&
VALLELocal storm report, Jul 28, 5:15 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
515 AM CDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD PARAGOULD 36.06N 90.51W
07/28/2006 GREENE AR LAW ENFORCEMENT
2 FEET OF WATER OVER COUNTY ROAD 920.
0513 AM FLASH FLOOD KENNETT 36.24N 90.05W
07/28/2006 DUNKLIN MO LAW ENFORCEMENT
COUNTY ROADS PARTIALLY FLOODED NEAR HIGHWAY EE.
&&
DNVLocal storm report, Jul 28, 5:18 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
518 AM CDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD PARAGOULD 36.06N 90.51W
07/28/2006 GREENE AR LAW ENFORCEMENT
2 FEET OF WATER OVER COUNTY ROAD 920.
0513 AM FLASH FLOOD KENNETT 36.24N 90.05W
07/28/2006 DUNKLIN MO LAW ENFORCEMENT
COUNTY ROADS PARTIALLY FLOODED NEAR HIGHWAY EE.
0517 AM FLASH FLOOD RECTOR 36.26N 90.29W
07/28/2006 CLAY AR LAW ENFORCEMENT
3 TO 4 INCHES OF WATER ON ROADS IN TOWN.
&&
VALLEThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:19 AM CDT | Flash Flood Warning | MEG | Dunklin | 116 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.